700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
|ScientificTracks Abstracts: J Clin Exp Dermatol Res|
|Epilepsy is a chronic neurological disease which affects about 1% of the human population. The treatment with antiepileptic drugs (AEDs) may increase the risk of adverse reactions. In case of 15% of people receiving AEDs, symptoms of allergy, such as maculopapular or erythematosus pruric rash, appear within four weeks of initiating therapy with AEDs. Around 3% of patients discontinue treatment with AEDs because of these adverse reactions. The use of aromatic AEDs, e.g. phenytoin, carbamazepine, oxcarbazepine, phenobarbital, primidone, zonisamide, and lamotrigine is more frequently associated with cutaneous eruption and other signs or symptoms of drug hypersensitivity. There is a high degree of cross-reactivity (40-80%) in patients with hypersensitivity or allergic reactions to AEDs. Asian patients with the human leukocyte antigen genotype HLA-B*1502 and Europe patients with HLA-A*3101 are more exposed to risk of carbamazepine-induced Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN). Therefore, testing before carbamazepine therapy would be effective in identifying individuals at risk of hypersensitivity. To present the problem, own material was analyzed. Among 300 epileptic patients observed in the period between September 1989 and September 2009 in Neurological Practice in Kielce (132 males and 168 females), a skin reaction to at least one AED was found in 30 patients. As much as 95% of the reactions occurred during therapies with carbamazepine, phenytoin, lamotrigine or oxcarbazepine. One of the patients developed Stevens-Johnson syndrome. Certain hypersensitivity problems of epileptic patients were obviously related to antiepileptic treatment. Among AEDs, gabapentin, topiramate, levetiracetam, vigabatrin, and phenobarbital were not associated with skin lesions.|
Barbara Blaszczyk, MD, Ph.D., a specialist of neurology and epileptology. A graduate of the Medical University of Krakow (now Medical Colleqium of Jagiellonian University). Long-term employee, as well as the Head of the Department of Neurology at the Regional Hospital in Kielce, former regional consultant for neurology of Swietokrzyskie Province. Currently, an Associate Professor at the Faculty of Health Sciences in Kielce WSEiP. Also conducts private practice. The author of nearly 100 scientific papers. Co-organizer of many educational courses designed for physicians and patients.
|PDF | HTML|